Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 182, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 5, 2008, 3:50 PM CDT for Breckinridge County, Meade County, Kentucky; Harrison County, Indiana. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2008, 3:50 PM CDT (20:50 UTC)
- Expired
- Aug 5, 2008, 4:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Harrison County, IN, Breckinridge County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 15 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:55 PM CDT | HAIL 0.88 | Battletown, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 052050
SVRLMK
INC061-KYC027-163-052115-
/O.NEW.KLMK.SV.W.0182.080805T2050Z-080805T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT TUE AUG 5 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
CENTRAL MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 515 PM EDT/415 PM CDT/...
* AT 447 PM EDT/347 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
BRANDENBURG TO 13 MILES WEST OF BRANDENBURG..AND MOVING EAST AT 35
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRANDENBURG BY 500 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING/1000 PM CDT TUESDAY EVENING/ FOR SOUTH CENTRAL
INDIANA AND KENTUCKY.
LAT...LON 3810 8591 3800 8602 3782 8611 3794 8645
3815 8623
TIME...MOT...LOC 2050Z 291DEG 35KT 3813 8620 3797 8638
$$
JSD2 follow-up statements
000
WWUS53 KLMK 052102
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM EDT TUE AUG 5 2008
INC061-KYC027-163-052115-
/O.CON.KLMK.SV.W.0182.000000T0000Z-080805T2115Z/
HARRISON IN-MEADE KY-BRECKINRIDGE KY-
501 PM EDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
EDT/415 PM CDT/ FOR NORTHERN BRECKINRIDGE...CENTRAL MEADE AND
SOUTHERN HARRISON COUNTIES...
AT 455 PM EDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZED HAIL
AT BATTLETOWN IN MEADE COUNTY.
THIS LINE OF SEVERE THUNDERSTORMS IS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DOGWOOD TO SIROCCO...OR ALONG A
LINE EXTENDING FROM 21 MILES SOUTHWEST OF LOUISVILLE TO 35 MILES
SOUTHWEST OF LOUISVILLE...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEW BOSTON...BUENA VISTA AND GARRETT BY 510 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING/1000 PM CDT TUESDAY EVENING/ FOR SOUTH CENTRAL
INDIANA AND KENTUCKY.
LAT...LON 3810 8591 3800 8602 3782 8611 3794 8645
3815 8623
TIME...MOT...LOC 2101Z 291DEG 35KT 3809 8607 3793 8625
$$
JSD000
WWUS53 KLMK 052116
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM EDT TUE AUG 5 2008
INC061-KYC027-163-052127-
/O.EXP.KLMK.SV.W.0182.000000T0000Z-080805T2115Z/
HARRISON IN-MEADE KY-BRECKINRIDGE KY-
517 PM EDT TUE AUG 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BRECKINRIDGE...
CENTRAL MEADE AND SOUTHERN HARRISON COUNTIES EXPIRES AT 515 PM
EDT/415 PM CDT/...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DEADLY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING/1000 PM CDT TUESDAY EVENING/ FOR SOUTH CENTRAL
INDIANA AND KENTUCKY.
LAT...LON 3810 8591 3800 8602 3782 8611 3794 8645
3815 8623
TIME...MOT...LOC 2102Z 291DEG 35KT 3809 8606 3793 8624
$$
JSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:15 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 5, 2:15 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT TUE AUG 5 2008 .SHORT TERM (TONIGHT AND WEDNESDAY)... THE NAM HAD A GOOD HANDLE ON THE PRECIPITATION EARLIER THIS MORNING SO WILL FOLLOW THE NAM FOR THE REMAINDER OF THE PERIOD. MAIN CONCERN WILL BE THE POSSIBILITY OF STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING HOURS. MID 70 DEWPOINTS ADVECTING INTO THE WRN FA WILL INCREASE THE CHANCE OF CONVECTION ALONG THE CONVERGENCE BOUNDARY AHEAD OF A COLD FRONT OVER NRN IL/IN. IF THE MLCAPES OF 2000+ J/KG CAN BE REALIZED...THEN STRONG TO SVR STORMS COULD FORM OVER SRN IL/WRN KY...AND PUSH EASTWARD INTO OUR WRN CWA. THE MAIN THREATS WOULD BE DAMAGING WINDS...FOLLOWED BY A MARGINAL HAIL THREAT. THE SOUTH WILL REMAIN MOSTLY DRY THIS EVENING WITH A CHANCE OF AN ISOLATED CELL OR TWO IF THE PREFRONTAL BOUNDARY STAYS INTACT. CONTINUING WITH THE NAM...THE NEXT CHANCE OF PRECIPITATION WILL BE OVERNIGHT INTO WEDNESDAY MORNING WHEN THE COLD FRONT DROPS SOUTH TOWARD THE OHIO RIVER. A SHORTWAVE TROUGH CURRENTLY IN SOUTH DAKOTA WILL MAKE ITS WAY DOWN INTO THE FA AT THE SAME TIME...WHICH WILL HELP DEVELOP SHOWERS/STORMS OVER THE NWRN CWA AROUND ROUGHLY 06Z-12Z WEDNESDAY CONTINUING ESE ACROSS THE CWA INTO WEDNESDAY MORNING. THE FRONT WILL STALL OUT IN THE AFTERNOON ACROSS SRN KY...WHICH MAY FOCUS THE PRECIPITATION SOUTH OF THE OHIO RIVER IF IT HOLDS TOGETHER. A TEMPERATURE ISSUE WILL BE THE MAIN FACTOR ON WEDNESDAY WITH THE LOCATION OF THE PRECIPITATION. WILL KEEP THE EAST COOLER DUE TO PRECIPITATION AND CLOUD COVER SINCE IT WILL BE HARD TO RECOVER ONCE THE FRONT MOVES THROUGH. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... FOR THE EARLY PART OF THE LONG TERM...AN UPPER LEVEL TROUGH WILL MOVE THROUGH NORTHWEST FLOW WITH A COLD FRONT DROPPING TO THE SOUTH. BEYOND THE WEEKEND...MODELS DIFFER IN THEIR SOLUTIONS AND WILL LEAN TOWARD THE ECMWF WITH THE UPPER FLOW FLATTENING AND FRONTS BECOMING MORE STATIONARY EAST TO WEST THE FIRST PART OF THE WEEK. GFS REMAINS MORE AMPLIFIED IN ITS SOLUTION BUT IS BEGINNING TO TREND MORE TOWARD ECMWF TO OUR WEST SO WILL LEAN MORE HEAVILY ON ECMWF SOLUTION. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... AT THE BEGINNING OF THE THE LONG TERM A COOL FRONT WILL BE MOVING SOUTH THROUGH CENTRAL KENTUCKY WITH SHOWERS AND THUNDERSTORMS OCCURRING ACROSS THE AREA. THE SHOWERS WILL DIMINISH ACROSS THE FAR NORTH TOWARD MORNING THEN END FROM THE NORTH DURING THE DAY THURSDAY AS THE FRONT SETTLES TO THE SOUTH. DRIER AIR WILL SPREAD INTO THE AREA THURSDAY NIGHT WITH CLOUDS DECREASING FROM THE NORTH AS A MID LEVEL TROUGH DEEPENS ACROSS THE APPALACHIANS AND UPPER AIR RIDGING STRENGTHENS OVER THE NORTHERN AND CENTRAL PLAINS. FRIDAY THROUGH SUNDAY... SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND THE FRONT ON FRIDAY AND WILL SETTLE OVER THE LOWER OHIO VALLEY ON SATURDAY. COOLER AIR BROUGHT SOUTH BY NORTHERLY WINDS AHEAD OF THE FRONT WILL KEEP TEMPERATURES A LITTLE COOLER WITH HIGHS IN THE 80S. MEANWHILE THE MID AND UPPER FLOW WILL BECOME MORE ZONAL FOR THE EARLY PART OF NEXT WEEK. SUNDAY NIGHT THROUGH TUESDAY... WITH LEANING MORE TOWARD THE ECMWF AND A FLATTER MORE ZONAL FLOW... EAST TO WEST FRONTS WILL BECOME MORE STATIONARY NEAR THE OHIO VALLEY. THIS WILL RESULT IN INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE AREA FOR THE LATTER PART OF THE FORECAST PERIOD. A WARM FRONT THAT WAS LOCATED OVER WESTERN MISSOURI AND ARKANSAS DURING THE DAY SUNDAY WILL ADVANCE EAST TO THE MISSISSIPPI RIVER BY MONDAY MORNING. CLOUDS AND RAIN WILL SPREAD EAST ACROSS THE AREA SUNDAY NIGHT AHEAD OF THE FRONT WITH THE FRONT BECOMING STATIONARY ACROSS SOUTHERN KENTUCKY AND TENNESSEE. A SECOND FRONT WILL DROP SOUTH INTO CENTRAL INDIANA BY TUESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED OVER THE AREA FOR THE LATTER PART OF THE LONG TERM. THE CLOUDS AND SHOWERS WILL HOLD HIGH TEMPERATURES IN THE 80S. && .AVIATION (18Z TAFS)... EARLIER SHRA/TSRA ARE MOVING OFF TO THE EAST...AND WILL CONTINUE TO AFFECT THE LEX TERMINAL THROUGH 19Z. OTHERWISE ISOLATED TO SCATTERED SHRA/TSRA MAY AFFECT THE SDF AND LEX TERMINALS THROUGH 2Z. MAY EVEN INCLUDE A VCSH OR VCTS AT THE BWG TERMINAL DUE TO AN OUTFLOW BOUNDARY MOVING SOUTH WHICH MAY SPARK A RENEGADE SHOWER OR TWO THROUGH 22Z. MORE CONVECTION WILL DEVELOP OVERNIGHT ALONG AN APPROACHING COLD FRONT. THE BEST CHANCE FOR THIS PRECIP TO AFFECT THE SDF TERMINAL WILL BE BETWEEN 6 AND 12Z WEDNESDAY MORNING. WILL INCLUDE THIS IN THE SDF TAF AND A FEW HOURS LATER IN THE LEX TAF. HOWEVER WILL KEEP PRECIP WORDING WITHIN THE VICINITY AT BWG SINCE THE FRONT WILL BE NORTH OF THERE. MAY HAVE MVFR TO IFR VSBYS OVERNIGHT DUE TO MIST/FOG. OTHERWISE MVFR CIGS WILL BE POSSIBLE WITH ANY THUNDERSTORM. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...SLD/AL LONG TERM....MBS AVIATION.....SLD
Hazardous weather outlook, Aug 5, 2:45 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT TUE AUG 5 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-060830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 PM EDT (245 PM CDT) TUE AUG 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA LATE THIS AFTERNOON INTO THE EVENING HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS UP TO 60 MPH...MARGINALLY SEVERE HAIL...AND HOURLY RAINFALL RATES OF UP TO ONE INCH. THE BEST CHANCE FOR STRONG TO SEVERE STORMS THIS EVENING WILL BE ALONG AND WEST OF I-65. OTHER WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT NEAR THE OHIO RIVER...WHERE HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL CONTINUE AT TIMES FROM WEDNESDAY INTO THURSDAY AS THE FRONT SLOWLY MOVES SOUTH ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS DURING THIS PERIOD SHOULD OCCUR WEDNESDAY AFTERNOON AND THEN AGAIN LATE WEDNESDAY EVENING INTO THURSDAY MORNING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...HEAVY RAINFALL...AND POSSIBLY PENNY SIZE HAIL. THERE WILL BE CHANCE FOR MORE THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY AS A WARM FRONT APPROACHES THEN BECOMES STATIONARY TO OUR SOUTH THE EARLY PART OF NEXT WEEK. LIGHTNING AND MODERATE RAIN WILL BE THE MAIN THREATS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES LATE THIS AFTERNOON THROUGH THURSDAY MORNING. AL/MBS
In the hours before
Special weather statement, Aug 5, 10:31 AM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1131 AM EDT TUE AUG 5 2008 KYZ029>031-033>043-045>049-051630- ANDERSON-BOURBON-BULLITT-CLARK-FAYETTE-FRANKLIN-HARRISON-HENRY- JEFFERSON-JESSAMINE-MERCER-NELSON-NICHOLAS-OLDHAM-SCOTT-SHELBY- SPENCER-WASHINGTON-WOODFORD- 1131 AM EDT TUE AUG 5 2008 ...STRONG THUNDERSTORMS AFFECTING THE NORTHERN BLUEGRASS... AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM CYNTHIANA...TO NEAR SHELBYVILLE...MOVING SOUTHEAST AT 35 MPH. FREQUENT DEADLY LIGHTNING...AND GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY THESE STORMS...WHICH MAY PRODUCE UP TO AN INCH OF RAIN IN UNDER AN HOUR. THESE STORMS WILL BE... NEAR LAWRENCEBURG BY 1140 AM EDT. NEAR VERSAILLES BY 1145 AM EDT. NEAR LEXINGTON BY 1155 AM EDT. NEAR WINCHESTER BY 1210 PM EDT. BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
Special weather statement, Aug 5, 10:54 AM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1154 AM EDT TUE AUG 5 2008 KYZ023-024-026>028-053-061>065-070>078-081-082-052000- HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-LARUE KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BEAVER DAM... LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...HODGENVILLE... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1154 AM EDT TUE AUG 5 2008 /1054 AM CDT TUE AUG 5 2008/ ...HEAT INDEX VALUES RISING INTO THE LOW 100S THIS AFTERNOON... TEMPERATURES RISING INTO THE 90S THIS AFTERNOON COMBINED WITH HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES RANGING FROM 100 TO 105 DEGREES...MAINLY ALONG AND WEST OF A LINE FROM BRANDENBURG TO CAMPBELLSVILLE. THE COMBINATION OF THE HEAT AND HUMIDITY EXPECTED THIS AFTERNOON COULD CREATE HEAT EXHAUSTION...ESPECIALLY FOR THE VERY YOUNG AND ELDERLY. TAKE THE PROPER PRECAUTIONS BY DRINKING PLENTY OF FLUIDS...LIMITING YOUR TIME OUTDOORS AND WEARING LIGHT-COLORED CLOTHING AND SUNSCREEN. REMEMBER TO CHECK ON THE ELDERLY...THE VERY YOUNG...AND YOUR PETS. AL
Special weather statement, Aug 5, 2:53 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 353 PM EDT TUE AUG 5 2008 INZ076-083-084-089-052045- CRAWFORD-DUBOIS-ORANGE-PERRY- 353 PM EDT TUE AUG 5 2008 ...A LINE OF STRONG STORMS WITH GUSTY WINDS WILL MOVE SOUTHEAST ACROSS DUBOIS AND INTO PERRY COUNTIES... AT 351 PM EDT/251 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF PAOLI TO 8 MILES WEST OF DALE...OR ALONG A LINE EXTENDING FROM 30 MILES SOUTH OF BEDFORD TO 22 MILES NORTH OF ROCKPORT...AND MOVING SOUTHEAST AT 35 MPH. FREQUENT DEADLY LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR WICKLIFFE BY 400 PM EDT. NEAR RICEVILLE BY 405 PM EDT. NEAR UNIONTOWN BY 310 PM CDT. NEAR ST. CROIX BY 415 PM EDT. NEAR WEST FORK BY 420 PM EDT. JSD
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:25 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.